bipolar disorder, Dr. Paul Markovitz  Q. My son is 10 yrs old and at first was diagnosed with adhd. he had been tried on all stimulants and antidepressants. they all caused extreme irritability. after on tenex he began to go in an extreme manic stage and finally was diagnosed for sure and put on lithium and Risperdal and Pamelor. he started stabilizing after 6 to 7 days. this was with the lithium and Risperdal as the drug store was out of Pamelor. this was added 3 or 4 days later. the Pamelor was for his attentional difficulties. he had started to have serious problems with short and long term memory before these meds and I hoped the Pamelor would help. but am afraid of it throwing him into a manic state as he has always been more manic. is the memory and focus common in bipolar and what about the Pamelor. can this or any antidepressant cause him to become manic again. he is so much better but has seem to have lost his memory. do you have any suggestions.

  A. Very good questions with no clear answers. I would recommend following your doctor's advice. There are no guarantees. If he does become manic or manic-like, you may want to ask your doctor about using Provigil for the attention problems. Pamelor is a fairly standard treatment in younger children with his symptoms. I hope it works, and all goes well.